Alert archive / Alabama / Red Flag Warnings in 2014

Red Flag Warning 19, NWS Birmingham, AL

March 25, 201439 counties in Alabama

NWS Birmingham, AL issued this red flag warning at Mar 25, 2014, 2:40 PM CDT for 39 counties in Alabama. It took effect at Mar 26, 2014, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2014, 2:40 PM CDT (19:40 UTC)
In effect from
Mar 26, 2014, 12:00 PM CDT
Expired
Mar 26, 2014, 7:00 PM CDT
In force
7 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2014-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2014-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2251 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

471 
WWUS84 KBMX 251940
RFWBMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
240 PM CDT TUE MAR 25 2014

...CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR ACROSS CENTRAL
ALABAMA TODAY AND WEDNESDAY...

ALZ019-021>050-260200-
/O.UPG.KBMX.FW.A.0009.140326T1700Z-140327T0000Z/
/O.NEW.KBMX.FW.W.0019.140326T1700Z-140327T0000Z/
/O.CON.KBMX.FW.W.0018.000000T0000Z-140326T0000Z/
CALHOUN-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
240 PM CDT TUE MAR 25 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR AREAS ALONG AND SOUTH OF LINE FROM REFORM...TO BIRMINGHAM...
TO HEFLIN...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY FOR
ALL OF CENTRAL ALABAMA...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS...WILL BE FROM THE NORTH AT 15 TO 25 MPH WITH GUSTS UP TO
  35 MPH TODAY...AND FROM THE EAST AROUND 5 TO 10 MPH ON
  WEDNESDAY.

* RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT TODAY AND 18
  PERCENT WEDNESDAY.

* IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL 
  RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS 
  NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND OR WARM TEMPERATURES
WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE
CONTACT THE ALABAMA FORESTRY COMMISSION AT
WWW.FORESTRY.ALABAMA.GOV.

&&

$$

ALZ011>015-017-018-020-260200-
/O.UPG.KBMX.FW.A.0009.140326T1700Z-140327T0000Z/
/O.NEW.KBMX.FW.W.0019.140326T1700Z-140327T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CHEROKEE-
240 PM CDT TUE MAR 25 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY FOR
ALL OF CENTRAL ALABAMA...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WINDS...WILL BE FROM THE EAST AROUND 5 TO 10 MPH WEDNESDAY.

* RELATIVE HUMIDITY...WILL DROP AS LOW AS 21 PERCENT WEDNESDAY.

* IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL 
  RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS 
  NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND OR WARM TEMPERATURES
WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE
CONTACT THE ALABAMA FORESTRY COMMISSION AT
WWW.FORESTRY.ALABAMA.GOV.

&&

$$
2 follow-up statements
189 
WWUS84 KBMX 260035
RFWBMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
735 PM CDT TUE MAR 25 2014

...CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR ACROSS CENTRAL
ALABAMA ON WEDNESDAY...

ALZ011>015-017>050-261100-
/O.CON.KBMX.FW.W.0019.140326T1700Z-140327T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
735 PM CDT TUE MAR 25 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT
WEDNESDAY FOR ALL OF CENTRAL ALABAMA...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT
WEDNESDAY. 

* WINDS...WILL BE FROM THE NORTHEAST UP TO 5 MPH.

* RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT.

* IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL 
  RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS 
  NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND OR WARM TEMPERATURES
WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE
CONTACT THE ALABAMA FORESTRY COMMISSION AT
WWW.FORESTRY.ALABAMA.GOV.

&&

$$
237 
WWUS84 KBMX 261010
RFWBMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
510 AM CDT WED MAR 26 2014

...CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR ACROSS CENTRAL
ALABAMA ON WEDNESDAY...

ALZ011>015-017>050-270000-
/O.CON.KBMX.FW.W.0019.140326T1700Z-140327T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
510 AM CDT WED MAR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING FOR ALL OF CENTRAL ALABAMA...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING. 

* WINDS...WILL BE FROM THE NORTHEAST UP TO 5 MPH.

* RELATIVE HUMIDITY...WILL DROP AS LOW AS 23 PERCENT.

* IMPACTS...OF THE PROLONGED DURATION OF A DRY AIRMASS WILL RESULT
  IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND OR WARM TEMPERATURES
WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE
CONTACT THE ALABAMA FORESTRY COMMISSION AT
WWW.FORESTRY.ALABAMA.GOV.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Mar 25, 12:20 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Mar 25, 12:20 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1220 PM CDT TUE MAR 25 2014

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

A SUNNY BUT WINDY DAY IS TAKING SHAPE ACROSS CENTRAL ALABAMA.
BETWEEN LOW PRESSURE STRENGTHENING OFF THE SOUTHERN EAST COAST AND
HIGH PRESSURE BUILDING EASTWARD ACROSS THE PLAINS...THE TIGHTENED
PRESSURE GRADIENT HAS RESULTED IN STRONG NORTHERLY WINDS ACROSS
CENTRAL ALABAMA. THESE WINDS...ALREADY GUSTING TO 25-30 MPH...WILL
CONTINUE THROUGH THE AFTERNOON AND LIKELY STRENGTHEN SOME. STRONG
COLD ADVECTION WILL ALSO CONTINUE...BRINGING COLDER AIR TO THE
AREA.

A BROKEN CLOUD DECK ASSOCIATED WITH A MID LEVEL SHORT WAVE HAS
SPREAD INTO NORTH CENTRAL ALABAMA THIS MORNING. EXPECT THIS DECK
TO SCATTER OUT AS IT CONTINUES SOUTHEASTWARD...BUT RESULT IN A CU
FIELD THIS AFTERNOON ACROSS MUCH OF THE AREA. TEMPERATURES ARE
RATHER TRICKY...GIVEN THE BALANCE OF SUN AND COLD ADVECTION.
CURRENT TEMPERATURES RANGE FROM THE LOWER 40S ACROSS THE FAR NORTH
TO MID 50S IN THE SOUTH. DO NOT THINK COLD NORTHERLY FLOW IS
STRONG ENOUGH TO SIGNIFICANTLY OFFSET THE DAYTIME WARM UP...AND
MOST LOCATIONS WILL WARM BY SEVERAL MORE DEGREES AT LEAST.
GREATEST WARM UP WILL BE ACROSS THE SOUTHEAST. ONLY NEEDED TO
ADJUST HIGHS BY A COUPLE DEGREES.

WINDS WILL SUBSIDE THIS EVENING WITH CLEAR SKIES. THIS WILL ALLOW
TEMPERATURES TO DROP BELOW FREEZING AREAWIDE...GRADUALLY FROM
NORTH TO SOUTH BEGINNING BEFORE MIDNIGHT.

14

&&

.AVIATION...
18Z TAF DISCUSSION.

LOOKING AT MOSTLY A WIND FORECAST FOR THE NEXT 24 HOURS. A BROKEN
DECK OF 4-7KFT POST FRONTAL CLOUDS HAS MOVED OVER NORTH CENTRAL
ALABAMA FROM THE NORTH. THIS CLOUD DECK SHOULD REMAIN OVER THE
NORTHERN TAF SITES THOUGH THE AFTERNOON BEFORE DISSIPATING THIS
EVENING WITH BOTH INCREASING SUBSIDENCE AND THE LOSS OF DAYTIME
HEATING. GUSTY NORTHWESTERLY WINDS TODAY WILL WEAKEN TONIGHT AS
THE FRONT CONTINUES TO MOVE OVER THE SOUTHERN GULF OF MEXICO AND
THE SURFACE PRESSURE GRADIENT RELAXES. LIGHTER NORTH TO
NORTHEASTERLY WINDS ARE EXPECTED ACROSS CENTRAL ALABAMA TOMORROW.

77/GLEASON

&&

.FIRE WEATHER...

SURFACE HIGH PRESSURE TO THE NORTHWEST WILL PRODUCE STRONG NORTHERLY
WINDS ACROSS CENTRAL ALABAMA. DRY AIR WILL FILTER INTO THE AREA THIS
MORNING AND AFTERNOON...CAUSING RH VALUES TO FALL BELOW CRITICAL
LEVELS FOR MUCH OF CENTRAL ALABAMA. THIS WILL COMBINE WITH GUSTY
WINDS AND LEAD TO RED FLAG CRITERIA THIS AFTERNOON. THE WINDS WILL
BECOME CALM OVERNIGHT...HOWEVER DRY AIR WILL REMAIN IN PLACE
THROUGH WEDNESDAY EVENING. SEVERAL HOURS OF RH VALUES BELOW
CRITICAL LEVELS DURING THE AFTERNOON ON WEDNESDAY WILL LEAD TO
ANOTHER DAY OF FIRE WEATHER CONCERNS. WINDS WILL BECOME SOUTHERLY
ON THURSDAY AND MOISTURE WILL INCREASE AHEAD OF OUR NEXT RAIN
PRODUCER.

&&

.PREV DISCUSSION...
/ISSUED 333 AM CDT TUE MAR 25 2014/

TEMPERATURES HAVE DROPPED SEVERAL DEGREES OVER THE LAST COUPLE OF
HOURS...AS SKIES CLEAR AND FROST WILL STILL BE POSSIBLE EARLY THIS
MORNING ACROSS THE WEST. CENTRAL ALABAMA WILL BE SITUATED BETWEEN
A SURFACE LOW OFF THE ATLANTIC COAST AND A STRONG SURFACE HIGH
OVER THE PLAINS. THIS PRESSURE GRADIENT WILL BRING WITH IT STRONG
NORTHERLY WINDS WHICH WILL FILTER IN DRY AND MUCH COLDER AIR
ACROSS CENTRAL ALABAMA TODAY. A WIND ADVISORY WILL REMAIN IN
EFFECT FOR THE AREA THIS AFTERNOON. THIS WILL ALSO LEAD TO FIRE
WEATHER CONCERNS FOR THE AREA...SEE THE FIRE WEATHER SECTION FOR
MORE DETAILS.

UPPER LEVEL RIDGING BUILDS INTO THE AREA BEGINNING THIS
EVENING...WITH NORTHERLY WINDS CONTINUING TO FILTER IN THE COLD AIR
ACROSS CENTRAL ALABAMA OVERNIGHT. STILL EXPECTING A WIDESPREAD
FREEZE ACROSS CENTRAL ALABAMA...WITH TEMPERATURES IN THE UPPER 20S
ACROSS MUCH OF THE AREA. TEMPERATURES ARE EXPECTED TO RISE ABOVE
FREEZING SHORTLY AFTER SUNRISE ON WEDNESDAY. THE SURFACE HIGH
PRESSURE WILL SLIDE TO THE EAST ACROSS CENTRAL ALABAMA THROUGHOUT
THE DAY ON WEDNESDAY...WITH NORTHERLY WINDS BECOMING SOUTHERLY BY
WEDNESDAY EVENING. THIS WILL ALLOW FOR A STEADY STREAM OF GULF
MOISTURE TO FILTER INTO CENTRAL ALABAMA AHEAD OF OUR NEXT SYSTEM.

MODELS DISAGREE WITH THE EVOLUTION OF A WEAK UPPER LEVEL
TROUGH...AND ASSOCIATED COLD FRONT. HOWEVER...THE LATEST GUIDANCE
SHOWS THE EURO COMING MORE IN LINE WITH THE GFS...WITH A SLOW MOVING
COLD FRONT AFFECTING CENTRAL ALABAMA DURING THE LATTER PART OF THE
WORKWEEK. AN UPPER LEVEL LOW WILL SLIDE TO THE EAST OF THE ROCKIES
AND MOVE ACROSS THE CENTRAL PLAINS ON THURSDAY. MEANWHILE...STRONG
SURFACE CYCLOGENESIS WILL OCCUR WITH A DEVELOPING COLD FRONT
TRAILING SOUTHWARD. AS THIS SYSTEM MOVES TO THE EAST...SEVERAL
SHORTWAVES AHEAD OF THE FRONT WILL SLIDE THROUGH THE BROAD ZONAL
FLOW ACROSS THE SOUTHEAST...WITH RAIN DEVELOPING WELL OUT AHEAD OF
THE COLD FRONT. PRECIPITATION WILL ENTER THE WESTERN SECTION OF
CENTRAL ALABAMA DURING THE EVENING ON THURSDAY AND THEN SPREAD
EASTWARD OVERNIGHT. THE SLOW MOVING COLD FRONT WILL TRAIL BEHIND
THIS RAIN SHIELD...ALLOWING FOR WIDESPREAD SHOWERS TO CONTINUE
THROUGHOUT THE DAY ON FRIDAY. MEANWHILE...A SURFACE LOW WILL DEVELOP
OVER THE ARKLATEX AND SLIDE NORTHEAST ALONG THE FRONT...AS THE MAIN
SURFACE LOW SLIDES ACROSS THE GREAT PLAINS. A MORE AMPLIFIED TROUGH
WILL DEVELOP ACROSS THE NORTHERN PLAINS AND FINALLY PUSH THE COLD
FRONT THROUGH CENTRAL ALABAMA ON SATURDAY. KEPT SLIGHT CHANCE POPS
IN FOR SATURDAY...TO ACCOUNT FOR A SLOWER TREND WITH THE FRONTAL
PASSAGE.

THE SEVERE THREAT STILL LOOKS MARGINAL AT THIS POINT. AS WAS
MENTIONED YESTERDAY...THE DYNAMICS WILL REMAIN WELL TO THE
NORTH...WITH THE PARENT LOW ACROSS THE GREAT LAKES. WHILE THERE ARE
A COUPLE OF THINGS THAT STAND OUT THAT MAY LEAD TO THE LIKELIHOOD OF
ORGANIZED THUNDERSTORMS...THE INCONSISTENCIES BETWEEN THE MODEL RUNS
LEAD TO A LOWER CONFIDENCE. THE INITIAL PRECIPITATION SHIELD WILL BE
IN AN AREA OF WEAK UPPER LEVEL DYNAMICS...AND ALTHOUGH INSTABILITY
WILL BE THERE...THE WEAK LOW LEVEL WIND SHEAR WILL INHIBIT THE
DEVELOPMENT OF STRONG UPDRAFTS. AS THE MAIN SURFACE FRONT MOVES
THROUGH THE MISSISSIPPI VALLEY ON FRIDAY EVENING...THE SURFACE LOW
MENTIONED ABOVE WILL MOVE JUST TO THE NORTHWEST OF CENTRAL ALABAMA.
THIS DOES PUT US IN THE RIGHT AREA FOR SEVERE THUNDERSTORMS TO
OCCUR...HOWEVER THE SURFACE LOW FILLS IN AS IT MOVES TO THE
NORTHEAST...WHICH WOULD LIMIT THE AMOUNT OF WIND SHEAR ACROSS THE
AREA. ADDITIONALLY...LOW AND MID LEVEL LAPSE RATES ARE MARGINAL AT
BEST. ITS ALSO WORTH NOTING THAT THE LONG RANGE MODELS RARELY HANDLE
THE MESOSCALE FEATURES VERY WELL THIS FAR IN ADVANCE. AS WE GET
CLOSER TO FRIDAY...IT IS LIKELY THESE WILL COME TOGETHER A LITTLE
BETTER. FOR NOW...WILL KEEP ANY MENTION OUT OF THE HWO...BUT IT DOES
BEAR WATCHING.

HIGH PRESSURE BUILDS BACK INTO THE AREA BY SUNDAY...LEAVING DRY
CONDITIONS FOR THE REMAINDER OF THE FORECAST PERIOD. TEMPERATURES
WILL REMAIN NEAR NORMAL VALUES THROUGH TUESDAY.

73

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: AUTAUGA...BARBOUR...BIBB...BULLOCK...CALHOUN...
CHAMBERS...CHILTON...CLAY...CLEBURNE...COOSA...DALLAS...ELMORE...
GREENE...HALE...JEFFERSON...LEE...LOWNDES...MACON...MARENGO...
MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...
SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...
TUSCALOOSA.

FREEZE WARNING FROM 10 PM THIS EVENING TO 10 AM CDT WEDNESDAY
FOR ALL OF CENTRAL ALABAMA.

FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR ALL OF CENTRAL ALABAMA.

WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALL OF CENTRAL
ALABAMA.

&&
Hazardous weather outlook, Mar 25, 12:32 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1232 PM CDT TUE MAR 25 2014

ALZ011>015-017>050-261800-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1232 PM CDT TUE MAR 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STRONG COLD FRONT HAS MOVED OVER CENTRAL ALABAMA...WHICH WILL
BRING WINDY CONDITIONS WITH IT THROUGH 7 PM THIS EVENING.
SUSTAINED WINDS OF 15 TO 25 MPH WITH A FEW GUSTS GREATER THAN 35
MPH ARE LIKELY.

THESE STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITY VALUES WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS FOR AREAS ALONG AND SOUTH
OF A REFORM TO BIRMINGHAM TO HEFLIN LINE THROUGH 7 PM THIS EVENING.
OUTDOOR BURNING IS DISCOURAGED.

TEMPERATURES WILL FALL BELOW FREEZING ACROSS CENTRAL ALABAMA AS
EARLY AS 10 PM FOR OUR NORTHERN COUNTIES AND AS LATE AS 5 AM IN
THE SOUTHEAST. LOCATIONS ACROSS THE NORTH COULD SEE BELOW FREEZING
TEMPERATURES FOR UP TO 8 HOURS BY WEDNESDAY MORNING. LOCATIONS
ACROSS THE SOUTH COULD SEE BELOW FREEZING TEMPERATURES FOR AROUND
4 HOURS. PRECAUTIONS SHOULD BE TAKEN TO PROTECT SENSITIVE
VEGETATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WIDESPREAD BELOW FREEZING TEMPERATURES WILL CONTINUE ACROSS ALL OF
CENTRAL ALABAMA UNTIL AS LATE AS 10 AM WEDNESDAY MORNING.

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN WEDNESDAY
AFTERNOON AS DRIER AIR SPREADS INTO THE AREA.

TEMPERATURES MAY BRIEFLY DIP BELOW FREEZING AGAIN EARLY THURSDAY
MORNING FOR A FEW OF OUR TYPICALLY COLDER NORTHERN AND EASTERN
LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:20 AM CDTFire Weather WatchBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more11 hr
Mar 25, 3:20 AM CDTRed Flag WarningBMXAutauga, Barbour, Bibb, Bullock, Calhoun, Chambers and 25 more16 hr

Nearby

Red Flag Warnings in Alabama, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.